MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.3 X 5 MM CROSS-DRIVE SCREW; SCREW, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.3 X 5 MM CROSS-DRIVE SCREW; SCREW, BONE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign country: (b)(6).The emergency screw part and lot are unknown, if this information is received an additional report will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the screw was not effective to fixation at the procedure of sagittal split ramus osteotomy (ssro).The surgeon attempted to use an emergency screw (part number unknown), but it was not effective.The surgeon employed another screw of same part number and it was successfully implanted.Attempts have been made and no further information has been provided.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was not confirmed.The screw appeared to be in good condition overall.Functional testing was done using a blade and ratcheting driver to insert the screw into a block of white oak wood.The screw easily inserted into the wood and functioned as intended.The complaint is unconfirmed.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM 2.3 X 5 MM CROSS-DRIVE SCREW
Common Device Name
SCREW, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8403512
Report Number0001032347-2019-00153
Device Sequence Number2054171
Product Code JEY
UDI-Device Identifier00841036125158
UDI-Public00841036125158
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number41-2305
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1